Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 24, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 8, 2012, 10:24 AM MST for Albany County, Carbon County, Wyoming. It took effect at Nov 9, 2012, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2012, 10:24 AM MST (17:24 UTC)
- In effect from
- Nov 9, 2012, 8:00 AM MST
- Expired
- Nov 9, 2012, 2:24 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435 WWUS75 KCYS 081724 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1024 AM MST THU NOV 8 2012 ...STRONG SOUTHWEST WINDS POSSIBLE ACROSS THE ARLINGTON AREA FOR FRIDAY MORNING THROUGH AFTERNOON... .A STRONG STORM SYSTEM WILL BE MOVING ACROSS THE GREAT BASIN ON FRIDAY. SURFACE PRESSURE FALLS WILL OCCUR OVER CENTRAL WYOMING ON FRIDAY MORNING CREATING A TIGHT PRESSURE GRADIENT FOR AREAS WEST OF THE LARAMIE RANGE. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE OVER THE WIND PRONE AREA OF ARLINGTON FROM FRIDAY MORNING THROUGH THE AFTERNOON. WYZ110-090530- /O.NEW.KCYS.HW.A.0024.121109T1500Z-121110T0100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1024 AM MST THU NOV 8 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * TIMING...8 AM MST FRIDAY THROUGH 6 PM MST FRIDAY * WINDS...SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THE STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...ESPECIALLY ALONG INTERSTATE 80 NEAR ARLINGTON. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FINCH
2 follow-up statements
675 WWUS75 KCYS 082103 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 203 PM MST THU NOV 8 2012 ...STRONG SOUTHWEST WINDS POSSIBLE ACROSS CARBON COUNTY ON FRIDAY... .A STRONG STORM SYSTEM WILL BE MOVING ACROSS THE GREAT BASIN ON FRIDAY. SURFACE PRESSURE FALLS WILL OCCUR OVER CENTRAL WYOMING ON FRIDAY MORNING CREATING A TIGHT PRESSURE GRADIENT FOR AREAS WEST OF THE LARAMIE RANGE. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE OVER THE WIND PRONE AREA OF ARLINGTON AND NORTHWESTERN CARBON COUNTY. THE WINDS WILL BEGIN TO DECREASE AFTER SUNSET. WYZ104-109-091015- /O.EXA.KCYS.HW.A.0024.121109T1500Z-121110T0100Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...HANNA 203 PM MST THU NOV 8 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * TIMING...8 AM MST FRIDAY THROUGH 6 PM MST FRIDAY * WINDS...SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THE STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...ESPECIALLY ALONG INTERSTATE 80. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ110-091015- /O.CON.KCYS.HW.A.0024.121109T1500Z-121110T0100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 203 PM MST THU NOV 8 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * TIMING...8 AM MST FRIDAY THROUGH 6 PM MST FRIDAY * WINDS...SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THE STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...ESPECIALLY ALONG INTERSTATE 80 NEAR ARLINGTON. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FINCH
553 WWUS75 KCYS 090924 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 224 AM MST FRI NOV 9 2012 ...STRONG SOUTHWEST WINDS TO DEVELOP ACROSS CARBON COUNTY TODAY... .A STRONG STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TODAY. SURFACE PRESSURE FALLS WILL OCCUR OVER CENTRAL WYOMING THIS MORNING CREATING A TIGHT PRESSURE GRADIENT FOR AREAS WEST OF THE LARAMIE RANGE. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED OVER THE WIND PRONE AREAS OF ARLINGTON AND PORTIONS OF CARBON COUNTY. THE WINDS WILL BEGIN TO DECREASE AFTER SUNSET. WYZ104-109-110-092200- /O.UPG.KCYS.HW.A.0024.121109T1500Z-121110T0100Z/ /O.NEW.KCYS.HW.W.0033.121109T1500Z-121110T0100Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR... HANNA...ARLINGTON...ELK MOUNTAIN 224 AM MST FRI NOV 9 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...8 AM THROUGH 6 PM TODAY. * WINDS...SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THE STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 80. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA TODAY SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ HAHN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 8, 4:24 AM MST, 6 hours earlier.
Area forecast discussion, Nov 8, 4:24 AM MST, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 424 AM MST THU NOV 8 2012 .SHORT TERM...TODAY THROUGH SATURDAY...CURRENT OBSERVATIONS ACROSS THE AREA SHOW A RELATIVELY MILD NIGHT WITH TEMPERATURES IN THE MID 30S TO UPPER 40S...WARMEST ALONG THE LARAMIE RANGE. LEE-SIDE SURFACE TROUGH WILL MOVE SOUTHEAST OF THE REGION TODAY AS A SURFACE HIGH DEVELOPS OVER THE HIGH PLAINS NORTH OF WYOMING BEHIND A WEAK COLD FRONT. THIS SHALLOW COLD FRONT...CURRENTLY LOCATED ALONG THE PLATTE RIVER VALLEY...WILL MOVE SOUTH ACROSS THE HIGH PLAINS THIS MORNING. ALONG WITH COOLER TEMPERATURES IN THE 50S AND 60S TODAY...WINDS WILL SHIFT INTO THE EAST ALONG AND EAST OF THE LARAMIE RANGE. CONDITIONS WILL REMAIN DRY TODAY EVEN THOUGH CLOUDS WILL GRADUALLY DEVELOP AND LOWER TONIGHT. MODELS IN GOOD AGREEMENT FRIDAY AND SATURDAY...SHOWING THE PACIFIC COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH PUSHING EASTWARD ACROSS THE WESTERN UNITED STATES. SHALLOW SURFACE COLD FRONT ALONG THE LARAMIE RANGE IS FORECAST TO DRIFT EAST AHEAD OF THIS SYSTEM ON FRIDAY...ALLOWING WINDS TO SHIFT INTO THE SOUTH AND BECOME GUSTY. WITH A STRONG PRESSURE GRADIENT AND 700MB WINDS OVER 50 KNOTS ON FRIDAY...STRONG GUSTY WINDS OVER 50 MPH ARE POSSIBLE WEST OF THE LARAMIE RANGE ACROSS CARBON COUNTY. GFS MOS CURRENTLY 10 KNOTS HIGHER THAN THE NAM...AND HAVE SHOWN A CONSISTENT HIGH BIAS RECENTLY...SO WILL HOLD OFF ON A HIGH WIND WATCH AT THIS TIME. MOST OF THE PRECIPITATION WITH THE MAIN FRONT WILL BE WEST OF THE FORECAST AREA THROUGH FRIDAY EVENING...BUT WILL FINALLY PUSH INTO SOUTHEAST WYOMING FRIDAY NIGHT WITH RAIN CHANGING TO SNOW. MOST OF THE SNOW ACCUMULATIONS FRIDAY NIGHT WILL REMAIN IN THE MOUNTAINS AS THE MAIN JET ENERGY WILL BE SOUTH OF THE COLORADO BORDER. MODELS THEN SHOW THE STRONG COLD FRONT PUSHING ACROSS THE HIGH PLAINS AND INTO WESTERN NEBRASKA SATURDAY MORNING. WITH A 120 KNOT JET AND FRONTOGENESIS ALONG I80 FROM LARAMIE TO SIDNEY...INCREASED POP BETWEEN 5O TO 90 PERCENT...HIGHEST ALONG I80 AND IN THE HIGHER MOUNTAINS ACROSS SOUTHEAST WYOMING. PRECIPITATION TYPE APPEARS TO BE ALL SNOW WITH MAYBE A BRIEF PERIOD OF RAIN AS THE FRONT MOVES THROUGH. SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT AND GENERALLY 1 TO 3 INCHES THROUGH SATURDAY NIGHT AT THIS TIME...WITH 6 TO 10 INCHES IN THE MOUNTAINS. HIGH TEMPERATURES ON SATURDAY WILL OCCUR IN THE MORNING HOURS...BUT THEN PLUMMET INTO THE 20S THROUGH THE AFTERNOON. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... LOOSELY ORGANIZED DEEP MID/UPPER-LEVEL TROUGH WILL MOVE ACROSS THE CWFA ON SATURDAY NIGHT AND DEPART OUT ONTO THE PLAINS ON SUNDAY. STILL WILL BE DEALING WITH SNOWFALL ESPECIALLY ACROSS THE WRN NEBRASKA PANHANDLE AND THE I80 CORRIDOR SATURDAY EVENING. COLD FRONT THAT WILL HAVE MOVED THROUGH EARLIER ON SATURDAY WILL CONTINUE TO DEEPEN UP TO AROUND H7 ON SATURDAY EVENING AND WILL INTERACT WITH A 125 KNOT JET STREAK PASSING JUST TO THE SOUTH OF THE AREA. THERE SHOULD BE A PERIOD OF LIGHT SNOW ON SATURDAY EVENING...WITH THE POTENTIAL FOR ANOTHER INCH OR TWO OF ADDITIONAL ACCUMULATIONS. H7 FRONT WILL DEPART LATE SATURDAY NIGHT AS THE H5 TROUGH AXIS SWINGS THRU. ALTHOUGH SNOW SHOWERS WILL LINGER INTO EARLY SUNDAY...EXPECT LITTLE IF ANY ADDITIONAL ACCUMULATIONS. THE MORE NOTABLE IMPACT WILL BE COLD HIGH TEMPERATURES ON SUNDAY...WHICH WILL ONLY CLIMB INTO THE 20S. A VERY COLD NIGHT IN STORE SUNDAY NIGHT AS SKIES CLEAR AND THE AIR MASS DRIES. SO...HAVE UNDERCUT MOS LOWS...ESPECIALLY FOR VALLEYS WEST OF THE LARAMIE RANGE WHERE POCKETS OF SUB-ZERO LOWS APPEAR LIKELY. TRANSITORY RIDGE AXIS WILL MOVE THROUGH FOR MONDAY AND TUESDAY KEEPING CONDITIONS DRY. CLOUDS WILL GRADUALLY INCREASE THROUGH TUESDAY AS PACIFIC MOISTURE INCREASES. H7 TEMPERATURES WILL CLIMB FROM AROUND -13C ON SUNDAY...TO -6C ON MONDAY AND TO NEAR 0C BY LATE TUESDAY. THIS WILL TRANSLATE INTO HIGH TEMPERATURES OF 30S/LOW 40S ON MONDAY AND 40S/LOW 50S BY TUESDAY. THE 00Z GFS/ECMWF MODEL OUTPUT ARE SIMILAR IN ANOTHER TROUGH MOVING INTO THE SOUTHWESTERN CONUS BY THE MIDDLE OF NEXT WEEK. THIS WILL BACK MID/UPPER-LEVEL FLOW TO SOUTHWESTERLY...MAINTAINING H7 TEMPERATURES AROUND 0 TO -2C ON WEDNESDAY AND THURSDAY. SO EXPECT 40S AND 50S TO CONTINUE FOR HIGHS. ALTHOUGH DRY CONDITIONS ARE EXPECTED...PACIFIC MOISTURE WILL KEEP SKIES PARTLY CLOUDY FOR BOTH DAYS. && .AVIATION...12Z TAF ISSUANCE... VFR CONDITIONS ARE EXPECTED AT AREA TERMINALS OVER THE NEXT 24 HOURS. SKC CONDITIONS THIS MORNING WILL BECOME FEW-SCT250 FROM WEST TO EAST THROUGH THE DAY. SFC WINDS WILL VARY FROM NORTHWEST TO NORTHEAST TODAY FOR EASTERN PLAINS AIRFIELDS IN THE WAKE OF A A WEAK EARLY MORNING COOL FRONTAL PASSAGE. MEANWHILE SOUTHWEST WINDS WILL REMAIN BREEZY AT KRWL AND KLAR WITH GUSTS OF 25 TO 30 KNOTS EXPECTED. && .FIRE WEATHER...FIRE WEATHER CONCERNS WILL BE MINIMAL LATE THIS WEEK AND THROUGH THE WEEKEND AS A STRONG COLD FRONT PUSHES ACROSS THE REGION BY SATURDAY. MUCH COLDER TEMPERATURES...SNOWFALL...AND HIGHER HUMIDITIES ARE EXPECTED THIS WEEKEND WITH TEMPERATURES GRADUALLY MODERATING TO NEAR SEASONAL NORMALS BY THE MIDDLE OF NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Nov 8, 5:16 AM MST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 516 AM MST THU NOV 8 2012 WYZ101>119-091230- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 516 AM MST THU NOV 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL BECOME GUSTY FOR WIND PRONE AREAS WEST OF THE LARAMIE RANGE...INCLUDING THE ARLINGTON AREA TONIGHT. WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA EARLY SATURDAY BRINGING MUCH COLDER TEMPERATURES...SNOWFALL AND WINDY CONDITIONS. LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE WITH THIS STORM SYSTEM...MOST OF WHICH WILL FALL DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY. HIGH TEMPERATURES WILL ONLY REACH THE 20S AT MOST LOCATIONS ON SUNDAY WITH LOW TEMPERATURES FALLING INTO THE SINGLE DIGITS TO NEAR ZERO FOR AREAS WEST OF THE LARAMIE RANGE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-091230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 516 AM MST THU NOV 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA EARLY SATURDAY BRINGING MUCH COLDER TEMPERATURES...SNOWFALL AND WINDY CONDITIONS. LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE WITH THIS STORM SYSTEM...MOST OF WHICH WILL FALL DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY. HIGH TEMPERATURES WILL ONLY REACH THE 20S AT MOST LOCATIONS ON SUNDAY WITH LOW TEMPERATURES FALLING INTO THE SINGLE DIGITS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Nov 8, 6:10 AM MST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 610 AM MST THU NOV 8 2012 NEZ002-003-019>021-054-055-095-096-WYZ101>119-090000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 610 AM MST THU NOV 8 2012 ...SIGNIFICANT CHANGES IN THE WEATHER EXPECTED FRIDAY AND THIS WEEKEND... A STRONG PACIFIC STORM SYSTEM AND ASSOCIATED COLD FRONT WILL TRACK ACROSS WESTERN WYOMING ON FRIDAY AND BRING AN END TO THE RECENT WARM TEMPERATURES. AHEAD OF THIS STORM SYSTEM...STRONG SOUTHWEST WINDS ARE EXPECTED TO DEVELOP OVER CENTRAL WYOMING DURING THE DAY FRIDAY. SOUTHWEST WINDS GUSTING IN EXCESS OF 50 MPH LOOK LIKELY WEST OF THE LARAMIE RANGE FRIDAY AND FRIDAY NIGHT. RAIN SHOWERS WILL DEVELOP OVER CARBON AND CONVERSE COUNTY...SPREADING EASTWARD INTO EXTREME SOUTHEAST WYOMING AND NEBRASKA PANHANDLE SATURDAY MORNING. VERY COLD TEMPERATURES BEHIND THE FRONT WILL QUICKLY TURN THE RAIN OVER TO SNOW AS IT MOVES THROUGH THE AREA. LIGHT SNOW AND ICY ROADS ARE POSSIBLE ALONG THE INTERSTATE 80 CORRIDOR THROUGH SATURDAY EVENING. IN ADDITION...THE COMBINATION OF GUSTY WINDS AND COLD TEMPERATURES WILL PRODUCE SINGLE DIGIT WIND CHILL VALUES SATURDAY NIGHT. TRAVELERS ARE URGED TO USE CAUTION FRIDAY NIGHT THROUGH SUNDAY DUE TO ICY AND SNOW COVERED ROADS. STAY TUNED TO LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE ON THIS DEVELOPING WINTER WEATHER EVENT.
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.